Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 72, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 7:28 PM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 1995, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 4, 1995, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, OK, Cotton County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 050031
FFWOKC
OKC031-033-050330-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
728 PM CDT SUN JUN 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
COMANCHE AND COTTON
INCLUDING THE FOLLOWING LOCATIONS
COOKIETOWN...ELGIN...FAXON...FLETCHER...GERONIMO...HULEN...
LAWTON...MEDICINE PARK...MEERS...PUMPKIN CENTER...RANDLETT
...RICHARDS SPUR...STERLING...TEMPLE...WALTERS AND FORT
SILL
AT 728 PM CDT RADAR INDICATED TORRENTIAL RAINS AT A RATE OF NEAR 3
INCHES PER HOUR ACROSS SOUTHERN COMANCHE COUNTY. THE HEAVY RAINS WILL BE
SPREADING ACROSS COMANCHE COUNTY THROUGH THE EVENING.
MEANWHILE... OTHER THUNDERSTORMS WITH HEAVY RAIN WERE SPREADING INTO
THE WESTERN PART OF COTTON COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3423 9823 3409 9854 3481 9862 3484 9817What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours 58 minutes before
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
In the hours before
Local storm report, Jun 4, 4:05 PM CDT, 3 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
315 PM DAVIDSON OK AT LEAST 75 MPH WINDS IN
06/4/95 TILLMAN DAVIDSON. SOME LARGE TREES
DOWN.
343 PM VERA TX 1.75 INCH HAIL NEAR VERA.
06/4/95 KNOX
SNLocal storm report, Jun 4, 4:08 PM CDT, 3 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
315 PM DAVIDSON OK AT LEAST 75 MPH WINDS IN
06/4/95 TILLMAN DAVIDSON. SOME LARGE TREES
DOWN.
343 PM VERA TX 1.75 INCH HAIL NEAR VEzRA.
06/4/95 KNOX
SNLocal storm report, Jun 4, 4:49 PM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT...CORRECTED TIME NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 405 PM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 243 PM VERA TX 1.75 INCH HAIL NEAR VERA. 06/4/95 KNOX SN
Local storm report, Jun 4, 6:00 PM CDT, 1 hour 28 minutes before
LOCAL STORM REPORT...CORRECTED FOR MPH INSTEAD OF KTS NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 600 PM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 425-430PM GRANDFIELD OK 94 MPH GUST AT THE MESONET 06/4/95 TILLMAN SITE NEAR GRANDFIELD SN
Local storm report, Jun 4, 6:03 PM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 600 PM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 425-430PM GRANDFIELD OK 81 MPH GUST AT THE MESONET 06/4/95 TILLMAN SITE NEAR GRANDFIELD SN
Local storm report, Jun 4, 6:04 PM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT...CORRECTED FOR MPH INSTEAD OF KTS NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 600 PM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 425-430PM GRANDFIELD OK 94 MPH GUST AT THE MESONET 06/4/95 TILLMAN SITE NEAR GRANDFIELD SN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 61 min |
| Jun 4, 8:14 PM CDT | Flash Flood Warning | OUN | Grady, Stephens | 3 hr |
| Jun 4, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 55 min |
| Jun 4, 8:54 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 40 min |
| Jun 4, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 44 min |
| Jun 4, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 39 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 55 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 57 min |
| Jun 4, 10:39 PM CDT | Flash Flood Warning | OUN | Murray | 2 hr |
| Jun 5, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Pushmataha | 51 min |
| Jun 5, 11:40 AM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| Jun 5, 12:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 45 min |
| Jun 5, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 51 min |
| Jun 5, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 41 min |
| Jun 5, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| Jun 5, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 41 min |
| Jun 5, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 61 min |
| Jun 5, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 59 min |
| Jun 5, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw, Pushmataha | 60 min |
| Jun 5, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 45 min |
| Jun 5, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 48 min |
| Jun 5, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Jun 5, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 40 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.